MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number 3756
Medical Device Problem Codes Unsealed Device Packaging (1444); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was going to be used in a procedure performed on (b)(6) 2020.According to the complainant, during unpacking, it was noticed that the stent was protruding from the plastic case and the sterility of the device was compromised.The procedure was completed successfully with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported that an advanix pancreatic stent was going to be used in a procedure performed on (b)(6)2020.According to the complainant, during unpacking, it was noticed that the stent was protruding from the plastic case and the sterility of the device was compromised.The procedure was completed successfully with another advanix pancreatic stent.There were no patient complications reported as a result of this event.The device was not returned for analysis.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) block h6: device code 1444 captures the reportable event of packaging seal compromised.Block h10: the returned advanix pancreatic biliary stent was analyzed, and a visual evaluation noted that the device was returned on its original pouch and was likely open on the supplier seal part.Also, there's no present of holes or cuts that could compromise the sterility.The stent had some kinks in the proximal and distal section.No other issues with the device were noted.The reported event was not confirmed.However, according to the analysis, the stent had some kinks in the proximal and distal section, this issue is related to manipulation and handling/technique.The issue occurred prior the procedure, this condition in addition to force when they tried to release the unit from its original package or when they tried to test the unit before it was used could contribute to the encountered issue.Therefore, adverse event related to procedure is selected as the most probable root cause for this complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10278180
Report Number3005099803-2020-02666
Device Sequence Number2485703
Product Code FGE
UDI-Device Identifier08714729856337
UDI-Public08714729856337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Model Number3756
Device Catalogue Number3756
Device Lot Number0024053204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1